Skip to content
My WebMD Sign In, Sign Up
Strange brown "bruising" on lower back
avatar
andymac666 posted:
I recently noticed this wierd brown bruising on my lower back. The skin is not raised at all, it doesn't itch or tingle, no symptoms at all apart from the discoloration. I'm not sure if this has happened recently as I don't often look at my back. I will be going to the doctors this week, but wondered if I should be unduly concerned
Reply
 
avatar
MsRittenhouse23 responded:
My grandmother has the same thing on her back. She went to the doctor and all her doctor said it was a bruise from where my grandmother would sit with the heating pad on her back. But she hadn't used the heated pad for over two months.. So i'm trying to get my grandmother to go to another doctor... Please if you find anything out, please please please let me know. stariiknight565@gmail.com
 
avatar
Dcazzetta responded:
My 7 year old has almost the same brusing on her back i noticed the other day..not sure how long she has it for... I took her to the hospital where i was when i noticed it, they said just a normal bruise... It's not bluefish or greenish like most bruises its brown and not raised... And it looks like it traveled either down or up her back not sure... I'm taking her to her peid tomorrow hopefully its nothing.. Did u find out what it is on your back?
 
avatar
SammyLouise responded:
Hi there, please let me know if you find out any more information on the brown brusing on your back. My mum has the same thing on her lower back, (it looks just the same), her doctor told her it is caused from the hot water bottle she uses at night time, so she stopped using it and the markings did slightly fade but they have come back again, darker than before and she has not used any heating pads at all. Please let me know, thank you
 
avatar
hello0909090 responded:
I have the exact thing on my lower back. There are no symptoms other than the discolouration. Has anyone figured out what this is called? And what it is? Should I be concerned?
 
avatar
shamsmsmom responded:
I just stumbled on this looking something up for my boyfriend. He has red marks on his legs, below both knees. It started a few years ago on the inside of his ankles as red blotches roughly the size of quarters. It has grown since and now creeps up both legs and is on the tops of each foot. There is no pain or itching and the skin looks perfect except for the discoloration. He won't go to the doctor about it. He says it starts causing him problems he will but not until then. Anyway, someone suggested that it may be because that skin never sees the sun. He works long hours in a shop and is walking on concrete all day. He always wears work boots and heavy work socks. Once in a while I can get him into athletic shoes but he wears the same socks regardless. I'm not sure if this is the same thing but it sounds like it. If someone has any ideas please respond. I'm not sure how this works but I'm hoping if you hit the "respond" button it will come through....
 
avatar
Karenjenee responded:
I have the exact same mark alot darker i do i have systemic mastocytosis from childhood but Ive never had this before but i broke my tailbone having my second son so from that i do lay on a heating pad faithfully not on high just low but i still have to be on meds when i had my daughter my masto went to mast cell disease so i never know what is from the mast cells or is it something new the pain is chronic i am so tired also Ive noticed that whenni first wake i cant talk i want to but cant i do have a a identicletwin no brusing but does have masto she has Farhs disease but they say its genstic but i dont have either these docs are just assuming well i asked for a mri n cat scan just to rule out Farhs n see why i have tge brusing


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

psoriasis tips
I have put up with psoriasis for decades. Nasty drugs like embrel will have dramatic results but at a huge cost to both your body and ... More
Was this Helpful?
0 of 0 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.